Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 6:39 PM CDT for Leavenworth County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 10, 2021, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WWUS83 KEAX 102339
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Sat Jul 10 2021
KSZ103-104-MOZ028-110030-
Wyandotte KS-Leavenworth KS-Platte MO-
639 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...
LEAVENWORTH AND SOUTHEASTERN PLATTE COUNTIES UNTIL 730 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Easton, or 10 miles east of Oskaloosa, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, Parkville, Tonganoxie,
Basehor, Edwardsville, Kansas City, Easton, Fairmount, Farley,
Wolcott, Pomeroy, Waldron, Maywood, Jarbalo and Piper.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 412.
Interstate 435 between mile markers 12 and 25.
Kansas Turnpike between mile markers 217 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas...and west central Missouri.
LAT...LON 3934 9518 3938 9515 3925 9470 3906 9483
3906 9487 3901 9490 3916 9518
TIME...MOT...LOC 2338Z 297DEG 23KT 3926 9514
$$
PPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:29 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 10, 6:29 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 629 PM CDT Sat Jul 10 2021 .Discussion... Issued at 307 PM CDT SAT JUL 10 2021 Message of the Day: - A few severe storms are possible this afternoon and evening, mainly in northwest MO and along the MO/KS border. Damaging winds and hail will be the main concerns. Tornado threat is low. Localized flash flooding is also possible. A severe thunderstorm watch is in effect until 10 PM in northwest MO/northeast KS. - A few severe storms are possible in our far southern counties as well, but the best chances are south of our area. Hail and damaging winds are the main concerns here. The tornado threat is low. Localized flash flooding is also possible. The clouds have been able to break up enough today to help the atmosphere destabilize this afternoon. This will allow a couple of areas of convection to develop in the next hour or two. The first area of concern is northwest MO and along the MO/KS border. In this area, we have a cold front and closed upper level low pressure approaching the area providing support for convection. Storms already exist with these features in NE, and they will work their way into our area with some additional development originating in our area out ahead of this complex. Damaging winds and hail will be the main concerns. Heavy rain is also expected so some localized flash flooding is possible. The tornado threat is low. This convection will gradually move southeast through the evening, likely reaching the north side of the KC Metro around 8 PM. The severe potential will gradually taper off once the sun goes down. A severe thunderstorm watch is in effect now through 10 PM for our northwest corner of counties in MO and KS. The second area of concern is our far southern counties, mainly Linn County, KS and Bates and Henry Counties in MO. An outflow boundary from this morning's convection is draped across this area and will be the focus for new development this afternoon. Storms will likely be in a broken line oriented west to east. The boundary and storms will push south, so storms in our area should be short- lived. Any storm that does move through our area will be capable of damaging winds and hail. The severe threat should be to our south by sunset. Scattered showers and storms will linger late tonight and tomorrow as the low pressure system slowly moves through the region. It looks like high pressure will build over the East Coast, slowing the low pressure system down. It will eventually push northeast, completely drying out the area by Tuesday. We have a few rain chances then for the remainder of next week as a few shortwave troughs move through the region. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 629 PM CDT SAT JUL 10 2021 Storms currently moving through the terminals will persist for another 1-2 hours with occasional strong wind gusts and visibility and ceiling restrictions. Ceilings will trend lower into the low MVFR and IFR categories overnight into tomorrow morning. By the afternoon, it looks like conditions will improve to higher MVFR or VFR with potentially scattered showers in the area. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...CDB
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Sat Jul 10 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Sat Jul 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers linger behind a line of strong thunderstorms that pushed through the region overnight. These showers are expected to exit the area to the east. A wake low developing behind the line may bring gusty winds through the morning hours. Isolated showers and thunderstorms reinvigorate this afternoon. A few storms may be strong to severe. Like yesterday, primary hazards remain heavy rain, flash flooding, and high winds. Some storms may contain some hail as well. Overnight precipitation estimates of 6-8 inches were seen across portions of North Central and Central MO. Flash flooding is the primary concern in these areas. Continued showers and thunderstorms today keep flash and river flooding concerns elevated. Remember if you come across a flooded road. Turn around, don't drown. .DAYS TWO THROUGH SEVEN...Sunday through Friday Shower and thunderstorm chances continue through Sunday and into Monday. There looks to be a short break in the weather Tuesday before storm chances return for the remainder of next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 10, 6:25 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 625 PM CDT Sat Jul 10 2021 KSZ104-MOZ028-029-037-110015- Wyandotte KS-Platte MO-Jackson MO-Clay MO- 625 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE...SOUTHERN CLAY...SOUTHEASTERN PLATTE AND CENTRAL JACKSON COUNTIES UNTIL 715 PM CDT... At 624 PM CDT, Doppler radar was tracking a strong thunderstorm over Lake Waukomis, or near Weatherby Lake, moving southeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kansas City, Independence, Lee's Summit, Blue Springs, Raytown, Liberty, Gladstone, Parkville, North Kansas City, Sugar Creek, Riverside, Weatherby Lake, Claycomo, Kansas City Kansas, Courtney, Pleasant Valley, Lake Waukomis, Glenaire, Ferrelview and Avondale. This includes the following highways... Interstate 70 in Missouri between mile markers 0 and 18. Interstate 70 in Kansas between mile markers 420 and 423. Interstate 35 in Missouri between mile markers 0 and 18. Interstate 35 in Kansas near mile marker 235. Interstate 29 between mile markers 0 and 11. Interstate 635 between mile markers 6 and 12. Interstate 470 between mile markers 9 and 16. Interstate 435 between mile markers 36 and 40, and between mile markers 46 and 66. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northeastern Kansas...and west central Missouri. LAT...LON 3917 9478 3933 9466 3923 9421 3893 9437 TIME...MOT...LOC 2324Z 298DEG 29KT 3922 9464 PP
Local storm report, Jul 10, 6:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 1 WSW LEAVENWORTH 39.30N 94.94W
07/10/2021 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
CDBLocal storm report, Jul 10, 6:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 2 ESE LANSING 39.24N 94.87W
07/10/2021 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE DOWN, BLOCKING THE ROADWAY.
&&
CDBLocal storm report, Jul 10, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST SAINT JOSEPH AIRPORT 39.77N 94.91W
07/10/2021 M55 MPH BUCHANAN MO ASOS
&&
CDBLocal storm report, Jul 10, 6:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL LANSING 39.25N 94.90W
07/10/2021 E0.75 INCH LEAVENWORTH KS PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&
CDBSpecial weather statement, Jul 10, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Sat Jul 10 2021
KSZ103-104-MOZ028-110030-
Wyandotte KS-Leavenworth KS-Platte MO-
639 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...
LEAVENWORTH AND SOUTHEASTERN PLATTE COUNTIES UNTIL 730 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Easton, or 10 miles east of Oskaloosa, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, Parkville, Tonganoxie,
Basehor, Edwardsville, Kansas City, Easton, Fairmount, Farley,
Wolcott, Pomeroy, Waldron, Maywood, Jarbalo and Piper.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 412.
Interstate 435 between mile markers 12 and 25.
Kansas Turnpike between mile markers 217 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas...and west central Missouri.
LAT...LON 3934 9518 3938 9515 3925 9470 3906 9483
3906 9487 3901 9490 3916 9518
TIME...MOT...LOC 2338Z 297DEG 23KT 3926 9514
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:01 PM CDT | Special Weather Statement | EAX | Schuyler | 44 min |
| Jul 9, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 35 min |
| Jul 9, 8:37 PM CDT | Special Weather Statement | EAX | Grundy | 38 min |
| Jul 9, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 46 min |
| Jul 9, 8:50 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 40 min |
| Jul 9, 9:18 PM CDT | Special Weather Statement | EAX | Linn | 42 min |
| Jul 9, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 52 min |
| Jul 9, 9:26 PM CDT | Special Weather Statement | EAX | Adair | 49 min |
| Jul 9, 9:36 PM CDT | Tornado Warning | EAX | Adair, Macon | 12 min |
| Jul 9, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 38 min |
| Jul 9, 10:44 PM CDT | Special Weather Statement | EAX | Linn, Macon, Randolph, Sullivan | 46 min |
| Jul 9, 10:51 PM CDT | Special Weather Statement | EAX | Harrison | 39 min |
| Jul 9, 11:28 PM CDT | Special Weather Statement | EAX | Linn, Randolph | 47 min |
| Jul 10, 12:04 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph | 41 min |
| Jul 10, 12:53 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway, Worth | 52 min |
| Jul 10, 1:37 AM CDT | Flash Flood Warning | EAX | Adair, Sullivan | 8 hr |
| Jul 10, 1:40 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more | 50 min |
| Jul 10, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 46 min |
| Jul 10, 2:09 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 51 min |
| Jul 10, 2:28 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more | 47 min |
| Jul 10, 2:32 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 43 min |
| Jul 10, 2:35 AM CDT | Flash Flood Warning | EAX | Linn, Macon | 7 hr |
| Jul 10, 2:51 AM CDT | Special Weather Statement | EAX | Cass, Jackson, Johnson, Lafayette | 39 min |
| Jul 10, 3:11 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll, Daviess, Grundy, Harrison, Livingston and 2 more | 49 min |
| Jul 10, 3:32 AM CDT | Special Weather Statement | EAX | Cass, Johnson, Lafayette, Pettis, Saline | 43 min |
| Jul 10, 5:30 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Jul 10, 5:30 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jul 10, 5:30 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 2 hr |
| Jul 10, 7:46 AM CDT | River Flood Warning | EAX | Howard | 13 hr |
| Jul 10, 8:27 AM CDT | Special Weather Statement | EAX | Bates | 48 min |
| Jul 10, 8:47 AM CDT | Flash Flood Warning | EAX | Bates, Cass | 3 hr |
| Jul 10, 9:45 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 4 days |
| Jul 10, 3:47 PM CDT | Special Weather Statement | EAX | Atchison | 43 min |
| Jul 10, 5:07 PM CDT | Special Weather Statement | EAX | Holt | 38 min |
| Jul 10, 6:06 PM CDT | Special Weather Statement | EAX | Buchanan, Clinton, Daviess, DeKalb, Gentry | 39 min |
| Jul 10, 6:18 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 27 min |
| Jul 10, 6:25 PM CDT | Special Weather Statement | EAX | Jackson | 50 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Platte | 43 min |
| Jul 10, 5:45 PM CDT | Special Weather Statement | EAX | Wyandotte | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.